Hail, Washington
- When
- September 17, 11:27 AM CST
- Where
- Washington County, 1.25 mi ENE of Ainsworth
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.290, -91.550
An upper level disturbance interacting with a cold front and warm moist air produced areas of thunderstorms, some severe with hail and also locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An upper level disturbance interacting with a cold front and warm moist air produced areas of thunderstorms, some severe with hail and also locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 17, 9:36 AM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1036 AM CDT THU SEP 17 2015 .UPDATE... ISSUED AT 1029 AM CDT THU SEP 17 2015 WITH H85 JET STILL SUPPORTING CONVECTION THIS MORNING...DECIDED TO INCREASE THE POPS THROUGH THE EARLY AFTERNOON. BELIEVE THIS COMPLEX WILL MAKE IT TO THE QCA AND MISSISSIPPI RIVER. THERE IS A CHANCE FOR FURTHER DEVELOPMENT TO THE SOUTH OF THE LINE..HOWEVER IM NOT CONVINCED OF THAT. A THERMAL BOUNDARY APPEARS TO BE SETTING UP ACROSS THE AREA AND MAY LEAD TO AFTERNOON REDEVELOPMENT TO THE SOUTH BEFORE THE FRONT COMES THROUGH TONIGHT. WILL NEED TO MONITOR ANY AFTERNOON DEVELOPMENT FOR STRONG TO SEVERE STORMS AS SHEAR APPEARS TO BE PLENTIFUL WITH A SUSTAINED H85 JET AND BACKING SFC WINDS ACROSS WESTERN IA AS A LOW DEVELOPS OVER NE. THIS LOW FEATURE WILL MOVE TO THE EAST AND COULD BACK OUR WINDS AS WELL. && .SYNOPSIS... ISSUED AT 351 AM CDT THU SEP 17 2015 ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A MID LEVEL SHORTWAVE AND MOISTURE CONVERGENCE ON THE EDGE OF A 45 TO 50 KT LOW LEVEL JET WERE EVIDENT ON AREA RADARS FROM N CENTRAL IA S-SE TO FAR NE MO AT 3 AM. MORE VIGOROUS CONVECTION WAS FURTHER WEST OVER WESTERN IA AND THE MO RIVER VALLEY REGION...ANCHORED TO A STRONGER VORT IN A STRONGER PORTION OF THE SW FLOW ALOFT INTERACTING WITH A BETTER MOISTURE FEED. OTHERWISE...YET ANOTHER MILD NIGHT ACROSS THE LOCAL FORECAST AREA WITH LIGHT SOUTH WINDS AND TEMPERATURES FROM THE MID 60S TO LOWER 70S. DEWPOINTS WERE IN THE UPPER 50S TO MID 60S... WITH UPPER 60S TO LOWER 70S IN CENTRAL AND WESTERN IA...WHERE LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE WAS GREATER CLOSER TO THE APPROACHING COLD FRONT STILL OUT IN THE PLAINS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CDT THU SEP 17 2015 TIMING AND COVERAGE OF SHOWERS AND THUNDERSTORMS AND POTENTIAL FOR SEVERE STORMS IS THE MAIN FOCUS. THE COLD FRONT IN THE PLAINS WILL GET PUSHED EASTWARD...MOVING THROUGH MUCH OF THE FORECAST AREA OVERNIGHT AS THE WESTERN U.S. TROUGH CONTINUES TO PROGRESS EASTWARD RESULTING IN A MORE WESTERLY MID LEVEL FLOW. CONVECTIVE TRENDS WILL REMAIN FOCUSED ON THIS BOUNDARY...AND MID LEVEL IMPULSES OUT AHEAD UNDER THE DIFLUENT UPPER LEVEL FLOW. IN THE NEAR TERM...ELEVATED SHOWERS AND ISOLATED JUST WEST OF THE FORECAST AREA HAVE BEEN SLOWLY INCREASING IN COVERAGE AND SHOULD BE ON-GOING AT SUNRISE MAINLY WEST OF THE MS RIVER. THESE WILL LIKELY FOLLOW A TYPICAL DIURNAL DECREASE AS THEY CROSS EAST OF THE RIVER THROUGH MID MORNING...FOLLOWING THE DISTANCE/SPEED TIMING OF THE SHORTWAVE LINKED TO THESE SHOWERS EVIDENT ON SATELLITE WATER VAPOR IMAGERY. THROUGH THE REST OF TODAY...THE AMOUNT OF DEBRIS CLOUDINESS WILL BE CRITICAL TO HOW MUCH DESTABILIZATION OCCURS FOR FURTHER REDEVELOPMENT LATE MORNING THROUGH THE AFTERNOON WHEN ADDITIONAL WEAK MID LEVEL IMPULSES MAY TRIGGER FURTHER CONVECTION. CONFIDENCE IS LOW IN THESE TRENDS AND FOR NOW WILL HAVE SLIGHT TO LOW END CHANCE POPS FOR MOST OF THE DAY. SPC HAS PLACED A SLIGHT RISK IN DAY 1 FOR MOST OF EASTERN IA AND EXTREME NW IL FOR POSSIBLE SEVERE STORMS AHEAD OF THE APPROACHING BOUNDARY THIS AFTERNOON AND EVENING. THE SEVERE POTENTIAL IS CONDITIONAL ON TYPICAL ISSUES INCLUDING POSSIBLE LOW LEVEL BOUNDARIES...CLOUD COVER...AND OFTEN OVERDONE MODEL SURFACE DEWPOINT TRENDS...WHICH MAY LIMIT MUCAPES FROM REACHING THE MODEL ADVERTISED 2000 TO 2500 J/KG RANGE. DEEP VERTICAL SHEAR VALUES SHOWN REACHING 30 TO 40 KTS WILL ALSO ADD TO THIS POTENTIAL AND WILL NEED TO BE MONITORED FOR THE AFTERNOON INTO EVENING HOURS. HIGH TEMPERATURES ARE KEPT AT THE LOWER END OF MODEL GUIDANCE...IN THE LOWER TO MID 80S...BASED ON THE LIKELIHOOD OF MORE CLOUD COVER THAN PREVIOUS DAYS...ALONG WITH INCREASING LOW LEVEL MOISTURE THAT HAMPER SURFACE WARMING. TONIGHT...MODEL CONSENSUS HAS THE COLD FRONT REACHING THE WESTERN BORDER OF THE FORECAST AREA AROUND MIDNIGHT...REACHING NEAR OR EAST OF THE MS RIVER TOWARD SUNRISE. A CONTINUED DIFLUENT UPPER LEVEL FLOW WITH EMBEDDED SHORTWAVES AND AXIS OF PWATS OF 1.5 TO 1.8 INCHES WILL ALSO HELP TRIGGER WIDESPREAD CONVECTION AND HAVE LIKELY TO CATEGORICAL POPS. WITH THE SYSTEM BEING LARGELY PROGRESSIVE... RAINFALL AMOUNTS WILL NOT LIKELY BE HEAVY...AND HAVE A QPF RANGE FROM A QUARTER TO THREE QUARTERS OF AN INCH. OUTSIDE OF THE EARLY EVENING HOURS...THE SEVERE POTENTIAL SHOULD BE LOWER DURING THE OVERNIGHT DUE THE SATURATED MOISTURE PROFILES AND WANING MUCAPE VALUES. .LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY) ISSUED AT 351 AM CDT THU SEP 17 2015 FRIDAY...ASSESSING THE LATEST 00Z RUN MODEL SOLUTIONS...THEY PAINT THE GENERAL IDEA OF THE MAIN SFC FRONT SAGGING ALONG THE IA/MO BORDER REGION...AND THEN DRAPED UP NORTHEASTWARD INTO THE GRT LKS ALIGNED/ STALLED ALONG WEST-SOUTHWESTERLY STEERING FLOW BY FRI MORNING. DIURNAL PROCESSES AS WELL A TEMPORARY GAP IN FORCING WINDOWS SUGGEST THAT JUST A FEW LINGERING SHOWERS OR DECAYING THUNDERSTORMS MAINLY IN THE SOUTH HALF OF THE CWA FRI MORNING...THEN MUCH OF THE CWA MAINLY DRY THRU MID AFTERNOON. DEBRIS CLOUDS AND STORM/RAIN COOLED OUTFLOW TO MAKE FOR A COOLER DAY ON FRI...BUT TEMPS A CHALLENGE WITH A LARGE VARIANCES FROM NORTH TO SOUTH POSSIBLE DEPENDING ON FRONTAL PLACEMENT...AND SOME RETREAT POSSIBLE LATE IN THE DAY AS LLVL CYCLOGENESIS BLOSSOMS IN THE SOUTH CENTRAL PLAINS AND STARTS TO RIPPLE ALONG THE FRONT. MCS GENERATION PARAMETERS THEN COME TOGETHER BY EARLY FRI AFTERNOON ACRS THE SOUTHEAST NEB/NE KS/NW MO/SW IA QUAD STATE REGION...WITH RESULTANT COMPLEX OF SHOWERS/STORMS THEN PUSHING EAST-NORTHEASTWARD TOWARD THE DVN CWA BY FRI EVENING...FEEDING ON SEASONABLY HIGH THTA-E ADVECTION AND BOOTED ALONG BY EASTWARD MOVING UPPER TROF AXIS. A SYNOPTICALLY FORCED/DEEP LIFT REGIME BY FRI EVENING...AND PROJECTED PWATS BEING FED UP ACRS THE AREA OF 1.7 TO 1.9 INCHES SUPPORT A HEAVY RAIN THREAT ESPECIALLY FOR THIS TIME OF YEAR. FEEL MORE OF A SVR STORM THREAT WILL OCCUR OFF TO THE SOUTHWEST AND SOUTH OF THE LOCAL FCST AREA FRI AFTERNOON AND EVENING...BUT CAN/T RULE OUT AN ORGANIZED STORM CLUSTER OR LINE POSSIBLY PRODUCING DAMAGING WIND AS IT MOVES INTO THE CWA FROM UPSTREAM GENERATION AREAS. CURRENT INDICATIONS SUGGEST THE SOUTHERN/SOUTHWESTERN THIRD OF THE CWA MORE AT RISK FOR THIS SVR POTENTIAL BY FRI EVENING. ANOTHER CHANCE FOR STRONGER STORMS AS A POSSIBLY DRY SLOT/MID LEVEL DRY LAYER IN-WHIRLS FROM THE SOUTHWEST BY MID TO LATE EVENING. SOME DECENT SHEAR PROFILES ARRIVE BY FRI EVENING AS LLVL CYCLONE AND ENHANCED VERTICAL WIND FLOW APPROACH FROM THE SOUTHWEST...BUT THE COLUMN SURELY BECOMES SATURATED AS WELL WITH WESTERN GULF AND MONSOONAL MOISTURE FEEDS. THUS SEE A MORE WIDESPREAD HEAVY RAIN THREAT DURING THIS LATE FRI AFTERNOON AND EVENING WINDOW...WITH THE POTENTIAL OF 1 TO 3 INCHES OF RAINFALL DURING THIS TIME FRAME IN AREAS THAT CAN GET IN ON A COUPLE OF ROUNDS OF STORMS OR REPEAT ACTIVITY. RATHER HIGH RAINFALL RATES MAY PRODUCE SOME NUISANCE/ TEMPORARY FLOODING OR PONDING OF WATER. DO PREFER THE CONSISTENT PROGRESSION OF THE ECMWF OF THE LAST SEVERAL RUNS WHICH WOULD CARRY MUCH OF THE RAIN EAST OUT OF THE AREA AFTER 2-3 AM CDT EARLY SAT MORNING. BY THEN...DEEPENING CYCLONE OVER LK MI MAY REALLY INDUCE GUSTY NORTH-NORTHWESTERLY GRADIENT WIND ACRS THE AREA LATE FRI NIGHT INTO SAT MORNING. THE LLVL COLD CONVEYOR WILL BE IN FULL MOTION MODE BY SAT AM WITH LOWS IN THE 50S. SATURDAY AND SUNDAY...POTENTIAL FOR WRAP AROUND STRATOCU AND GUSTY NORTHWEST POST-WAVE SFC WINDS FOR A RATHER RAW SAT MORNING...BUT EXPECT THE CLOUDS TO CLEAR FRO AFTERNOON SUNSHINE. PROFILES ARE TRENDING COOLER FOR SAT HIGHS EVEN WITH THE AFTERNOON INSOLATION EXPECTED...MORE UPPER 60S TO LOW 70S. IF SFC WINDS DECOUPLE WITH CLEAR SKIES AND RIDGE-OVERHEAD MODE...LOWS SAT NIGHT COULD DIP INTO THE LOWER 40S IN SOME LOCATIONS....MANY MID TO UPPER 40S. SUNSHINE AND LOW 70S FRO SUNDAY UNDER CONTINUING HIGH PRESSURE. ANOTHER COOL NIGHT IN THE 40S FOR SUNDAY NIGHT. MONDAY THROUGH NEXT WEDNESDAY...THE LATEST MEDIUM RANGE TRENDS SUGGEST A TYPE OF FLATTENED SPLIT FLOW REGIME ACRS MUCH OF THE MID CONUS FOR A MAINLY DRY AND MODERATING TEMP REGIME AS THIS PERIOD PROGRESSES. ..12.. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 646 AM CDT THU SEP 17 2015 SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL IA WILL LIKELY DISSIPATE THIS MORNING...BUT ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY THROUGH TONIGHT ALONG AND AHEAD OF A COLD FRONT MOVING IN FROM THE PLAINS. OVERALL...THERE IS LOW CONFIDENCE IN THE TIMING OF THUNDERSTORMS UNTIL THE FRONTAL SYSTEM NEARS THIS EVENING...WHICH IS REFLECTED IN VICINITY OR PROB30 GROUPS THIS AFTERNOON AND EARLY EVENING. AHEAD OF THE FRONT...VFR CONDITIONS ARE EXPECTED WITH SOUTH WINDS GUSTY AT TIMES. THERE IS A LOW POTENTIAL FOR MVFR CONDITIONS DUE TO LOWERING CIGS LATE TONIGHT INTO EARLY FRIDAY MORNING...WHICH IS INCLUDED ONLY AT DBQ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...12 AVIATION...SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU SEP 17 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN STORM THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS. HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SHEETS/12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
09/17/2015 M1.50 INCH BENTON IA TRAINED SPOTTER
1 HOUR RAINFALL TOTAL. IT IS STILL RAINING.
&&
DCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 AM CDT THU SEP 17 2015
IAC011-031-095-103-105-107-113-115-139-183-171730-
JONES-JOHNSON-KEOKUK-LINN-LOUISA-CEDAR-IOWA-MUSCATINE-WASHINGTON-
BENTON-
1058 AM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ...
AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR OXFORD TO 6 MILES NORTHWEST OF
HEDRICK...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. REPORTS
OF ONE TO TWO INCHES OF RAIN HAVE BEEN REPORTED WITH THE
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...WASHINGTON...TIPTON...MARENGO...WEST
BRANCH...SIGOURNEY...COLUMBUS JUNCTION...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...WEST
LIBERTY...ROBINS...WILLIAMSBURG...WILTON AND KALONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 274.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 31.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4146 9241 4151 9239 4151 9230 4178 9227
4214 9170 4206 9090 4171 9091 4149 9107
4116 9155 4117 9241
TIME...MOT...LOC 1556Z 285DEG 16KT 4207 9147 4165 9179 4124 9238
GIBBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CDT THU SEP 17 2015
IAC011-031-095-103-105-107-113-115-139-183-171730-
JONES-JOHNSON-KEOKUK-LINN-LOUISA-CEDAR-IOWA-MUSCATINE-WASHINGTON-
BENTON-
1100 AM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CEDAR RAPIDS AND
IOWA CITY AREAS THROUGH 1230 PM CDT...
AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR OXFORD TO 6 MILES NORTHWEST OF
HEDRICK...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. REPORTS
OF ONE TO TWO INCHES OF RAIN HAVE BEEN REPORTED WITH THE
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...WASHINGTON...TIPTON...MARENGO...WEST
BRANCH...SIGOURNEY...COLUMBUS JUNCTION...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...WEST
LIBERTY...ROBINS...WILLIAMSBURG...WILTON AND KALONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 274.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 31.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4146 9241 4151 9239 4151 9230 4178 9227
4214 9170 4206 9090 4171 9091 4149 9107
4116 9155 4117 9241
TIME...MOT...LOC 1556Z 285DEG 16KT 4207 9147 4165 9179 4124 9238
GIBBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
09/17/2015 M2.00 INCH BENTON IA TRAINED SPOTTER
TOTAL UPDATE...LIGHT RAIN STILL FALLING.
&&
DCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1219 PM CDT THU SEP 17 2015
IAC115-139-183-171830-
LOUISA-MUSCATINE-WASHINGTON-
1219 PM CDT THU SEP 17 2015
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...MUSCATINE AND
WASHINGTON COUNTIES...
AT 1219 PM CDT...A STRONG THUNDERSTORM WAS OVER AINSWORTH...OR 7
MILES EAST OF WASHINGTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WASHINGTON...WAPELLO...COLUMBUS JUNCTION...FRUITLAND...
AINSWORTH...GRANDVIEW...CONESVILLE...COLUMBUS CITY...LETTS...
CRAWFORDSVILLE...COTTER...WYMAN...FREDONIA...MARR PARK...ARDON...
HASKINS...WASHINGTON AIRPORT...FLAMING PRAIRIE PARK AND LOUISA COUNTY
FAIRGROUNDS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4137 9168 4142 9119 4134 9107 4130 9107
4129 9109 4125 9111 4124 9111 4122 9109
4115 9121 4119 9167
TIME...MOT...LOC 1719Z 271DEG 21KT 4130 9155
GIBBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1223 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
09/17/2015 M1.35 INCH IOWA IA TRAINED SPOTTER
&&
DCThe Quad Cities radar (KDVN), 88 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
9 hail. Local standard time, as filed.
Pea to penny sized hail fell along with torrential rain.
Hail fell for approximately 2 minutes with largest stones ranging from the size of half dollar coins to golf balls.
Most hail was nickel-sized hail, with a few the size of quarters.
A report of 1.5 inch hail was received via social media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601977, 601978, 601979, 601981, 601984, 601985, 601986, 601987, 601988.